Alert archive / New York / Small Craft Advisories in 2020
Small Craft Advisory 84, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 8, 2020, 4:18 PM EDT. It took effect at Sep 8, 2020, 5:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2020, 4:18 PM EDT (20:18 UTC)
- In effect from
- Sep 8, 2020, 5:00 PM EDT
- Expired
- Sep 9, 2020, 1:35 AM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
123 WHUS71 KBUF 082018 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 418 PM EDT Tue Sep 8 2020 LOZ043-044-090430- /O.NEW.KBUF.SC.Y.0084.200908T2100Z-200909T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 418 PM EDT Tue Sep 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
931 WHUS71 KBUF 090213 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1013 PM EDT Tue Sep 8 2020 LOZ043-044-090600- /O.CON.KBUF.SC.Y.0084.000000T0000Z-200909T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1013 PM EDT Tue Sep 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...Northeast winds 10 to 15 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
325 WHUS71 KBUF 090535 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 135 AM EDT Wed Sep 9 2020 LOZ043-044-090645- /O.CAN.KBUF.SC.Y.0084.000000T0000Z-200909T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 135 AM EDT Wed Sep 9 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will continue to subside overnight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 8, 2:54 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Sep 8, 2:54 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 254 PM EDT Tue Sep 8 2020 .SYNOPSIS... Despite the presence of a stalled frontal boundary over the region...mainly dry weather can be expected through at least Wednesday night. It will become warmer during the period with the mercury forecast to climb well into the 80s for many areas on Wednesday. Cooler weather will then return for Thursday and Friday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... An east-west frontal boundary is stalled across the heart of our forecast area. This could support a shower or two during the remainder of the afternoon...although the vast majority of the time will be rain free. Ridging will supply mainly fair dry weather tonight through Wednesday night with the only chance for showers being over the North Country Wednesday night. Hemispheric GEM preferred guidance. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... A frontal boundary that has been around the region for days will finally move south of Western and North Central NY Thursday. Moisture will accompany the front however it will be in the low- levels across Western NY. Partly to mostly cloudy skies with an isolated shower or sprinkles are expected through the morning. Clearing will move into the region by late afternoon. Increased moisture is expected across the North Country and showers will be possible through the early afternoon. If the front is slow to move out of the Southern Tier Thursday, then isolated showers are possible in the afternoon. High temperatures will range from the low to mid 70s across the Lake Plains to the upper 70s across interior Southern Tier and western Finger Lakes. High pressure builds into the region Thursday night and Friday and a northeast wind will persist during this time. Breezy conditions are possible along the southern shores of Lake Ontario and Lake Erie. Temperatures will fall below normal across the region Friday with highs in the upper 60s to low 70s. High pressure keeps a majority of the region dry through Saturday. Chances of showers increase across far southwest NY as warm air advection and moisture move northward. Temperatures rise into the mid to upper 70s Saturday. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... General agreement amongst the various models showing absorption of the cut off low over the four corners area into the mean westerlies over higher latitudes. Models bring this low as an upper level shortwave over our region late Saturday night and into Sunday. Moisture is expected to gradually deepening ahead of this feature which should bring about increasing chances for showers Saturday night and then again on Sunday. This feature then rapidly departs Sunday night with high pressure building east-southeast into the eastern Great Lakes for Monday with dry and seasonable temperatures. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Generally VFR weather is expected through this evening...despite the presence of a stalled frontal boundary over the western counties. VFR conditions anticipated tonight...although MVFR to IFR conditions will develop across parts of the Southern Tier and Eastern Lake Ontario regions after 06z. Outlook... Wednesday...VFR. Thursday...Mainly VFR. Friday and Saturday...VFR. Sunday...VFR to MVFR with the likelihood of showers and thunderstorms. && .MARINE... Moderate northeasterlies will produce choppy conditions along the south shores of Lake Ontario and Lake Erie today. The persisting northeasterlies will continue tonight and may build waves to near 4 feet along the south shore of Lake Ontario with a period of small craft conditions possible. A cold front will move across the waters late Wednesday night into Thursday. A northerly wind will become northeast by Thursday night. This will persist through Friday until winds become west-southwest Friday night. Waves will increase during this time and small craft conditions will be possible. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...HSK LONG TERM...AR/Thomas AVIATION...RSH MARINE...Hitchcock/TMA/HSK
Hazardous weather outlook, Sep 8, 5:27 AM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 527 AM EDT Tue Sep 8 2020 NYZ001>008-010>014-019>021-085-090930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 527 AM EDT Tue Sep 8 2020 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 527 AM EDT Tue Sep 8 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 4:18 PM EDT | Beach Hazards Statement | BUF | Monroe, Wayne | 9 hr |
Nearby
Small Craft Advisories in New York, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.